Opinions - What to say to doctor about klonopin (Clonazepam)

Discussion in 'Benzodiazepines' started by Kpinman, Feb 4, 2007.

  1. Kpinman

    Kpinman Newbie

    Reputation Points:
    10
    Messages:
    33
    Joined:
    Sep 7, 2006
    40 y/o
    Klonopin is no longer working for SWIM. 3mg daily. I would like xanax or valium -- but doesn't feel out right able to tell doctor this. So far, I've told doctor that Klonopin hasn't been working well (still feeling anxious, racing thoughts, unable to relax). Doctor said keep trying, this time 1.5 in the morning, and 1.5 at night.

    It's been 8 days now and everything is still the same. Right now I'm taking Effexor for depression, and seroquel (low dose) for bipolar disorder.

    What can I say to get something more effective besides klonopin?
     
  2. Nagognog2

    Nagognog2 Iridium Member

    Reputation Points:
    1,936
    Messages:
    7,017
    Joined:
    Feb 1, 2005
    Re: What to say to doctor about klonopin

    Tell the doctor that you are "(still feeling anxious, racing thoughts, unable to relax)." If the doctor doesn't help you - find another doctor that specializes in anxiety-disorders. There are a number of new treatments available that don't use drugs - and they are said to work by those who tried them.

    You don't want to get addicted to benzodiazepines (klonopin, xanax, etc.). And no decent doctor would want that either.
     
  3. Riconoen {UGC}

    Riconoen {UGC} Newbie

    Reputation Points:
    214
    Messages:
    667
    Joined:
    Aug 4, 2006
    Re: What to say to doctor about klonopin

    I would say bluntly that the pills are no longer working and You would like something stronger. if he's a good doctor he'll listen.
     
  4. Sickpup

    Sickpup Newbie

    Reputation Points:
    0
    Messages:
    45
    Joined:
    Mar 11, 2007
    Re: What to say to doctor about klonopin

    I am/was in very similiar situation.I was on 3mg K-pin and took 5 months and discontinuation of zolft to get an increase to 4mg kpin.Very few docs that write k-pin,will write xanax which swim preferes.so what you need to do is get a copy of your records and find a doctor or clinic that will write xanax.I wouldnt go for valium because the generics are garbage ,and the branded I believe is expensive.Being You isn't on an ssri which imo is good.Its very tight treating anxiety.p-docs are claiming that k-pin is a mood stablizer,and to add a few mg of xanax per day for breakthru is unethical.Also unless someone has a terminal verifiable condition its a miricole to get more than 4mg per day of either from 1 doc.If You isnt even on lithium You can get much better meds from a non p-doc.
     
  5. Riconoen {UGC}

    Riconoen {UGC} Newbie

    Reputation Points:
    214
    Messages:
    667
    Joined:
    Aug 4, 2006
    Re: What to say to doctor about klonopin

    ha, swim's known psychs who prescibe seroquel and risperdone as "mood-stabilizers".
     
  6. roman6886

    roman6886 Newbie

    Reputation Points:
    1
    Messages:
    17
    Joined:
    Mar 13, 2007
    Re: What to say to doctor about klonopin

    I have been on effexor(similar to welbutrin) before (hated it) and took it for depression/anxiety and its stimulant style properties to help with adhd. Kept Swim up alot. if You is going to a pyschiatrist be careful if they get the hint You is addicted(or You ask for something) they wont even listen to any substance that is addictive (benzo, sleeping pills). I found regular family doctors are better to deal with as long a You has every medication You is taking under control and wouldnt need to consult a "professional" and never ask for something always better to say a relative thought you might want to try something diff for anxiety and recommened ____.


    advice- maybe try a new ssri or maoi, prozac is known for its non sedating effect and has worked best for swim, maybe lexapro --- if You doesnt have to be alert I would stay away from a fast acting causes a very slippery slope
     
  7. UpperAndDowner

    UpperAndDowner Silver Member

    Reputation Points:
    18
    Messages:
    78
    Joined:
    Apr 15, 2008
    from Canada
    Try explaining to your doctor that in fact, your anxiety/insomnia is starting to get bad again... as if the drug is losing its Magic. Tell him to put you on Lorazepam instead if anything, it is very strong and from personal experience, I have found it much more effective for anxiety and depression. if your taking 3 mgs of Klonopin, than around 4-6 mg lorazepam is needed. Damn that's a lot tho...

    I am not suggesting this but, maybe you should probably reduce ur dose of Klonopin by .5 every 2 weeks, than switch over to diazepam and get off it...

    Or see if your doctor is willing to at least add a new Benzo and reduce the dose of clonazepam. For example, Nitrazepam for sleep and 2 mg clonazepam during the day in divided doses. I'd recommend temazepam for sleep but... you really don't wanna get addicted to that 1... the withdrawal was IMO worse than Nitrazepam withdrawal.
     
  8. missparkles

    missparkles If you like crazy you've come to the right place. Platinum Member & Advisor Donating Member

    Reputation Points:
    10,102
    Messages:
    4,878
    Joined:
    Jun 2, 2009
    from U.K.
    This post is 2-3 years old, I'm sure they've sorted it by now. Please check the dates of all post love, sometimes the OP is no longer needing the advice. Although the advice may help someone else, it just adds to the noise (not the signal)ratio of the site.

    Thanks.:)

    Sparkles.
     
  9. UpperAndDowner

    UpperAndDowner Silver Member

    Reputation Points:
    18
    Messages:
    78
    Joined:
    Apr 15, 2008
    from Canada
    Oh I am very sorry, didn't notice how old it was. Will be more careful next time. Thanks.
     
  10. missparkles

    missparkles If you like crazy you've come to the right place. Platinum Member & Advisor Donating Member

    Reputation Points:
    10,102
    Messages:
    4,878
    Joined:
    Jun 2, 2009
    from U.K.
    No problem sweetheart, to be honest, I've done it myself. I've reported the post so that a mod can decide if it needs deleting or not.

    Sparkles.:vibes: